In allopathic medicine, patients are prescribed medications which may reduce some symptoms, but introduce or cause other symptoms in the form of side effects. These side effects cause long-term (ie, chronic) complications which can be very serious, which then need further medications being prescribed, which in turn cause more side effects etc etc... all because of one or more simple, preventable and very easily treatable factors are the real root causes. But of course no GP ever looks for the root causes, nor recommends nutrient supplements or lifestyle improvements which can prevent and reverse the whole cascade of issues I mention below.
One of the most common issues I see is a client having one or more digestive system symptoms. The symptoms can include some or all of the following:
- frequent burping
- reflux, indigestion, heartburn
- bloating and gas
- constipation or diarrhoea
- nausea after eating some foods.
As a result, many people with these symptoms will visit their GP, who will prescribe various medications to reduce symptoms, such as Proton Pump Inhibitor (PPI) medications like Nexium, Somac, Zantac and others. BTW, Zantac was recently stopped from production due to it containing a cancer-causing compound...
PPI medications reduce the stomach's ability to produce stomach acid and enzymes, in an attempt to reduce heartburn and reflux. But your body naturally needs stomach acid and enzymes to be produced to digest your food properly. Sure, PPIs can sometimes reduce the reflux or indigestion symptoms, but they don't work most of the time as people with the above symptoms generally have LOW stomach acid already, because of nutrient deficiencies which are causing the reflux and indigestion.
If your stomach cannot digest food properly, the undigested food will mostly not be absorbed into your body to be used, which will lead to many nutrient deficiencies including:
- vitamin B12
- and zinc.
The longer you use PPI medications for, the worse your nutrient deficiencies will be. In addition, the undigested food makes its way past the small intestine and into the large intestine where there are trillions of digestive bacteria! There's nothing they like better than undigested carbohydrates and proteins to feast on! And they do! Your gut bacteria will ferment the carbohydrates into gas and alcohol (in the same way as making beer and wine!), and putrify the meat proteins to cause lots of GAS, which causes BLOATING, which causes PAIN, and dysbiosis (an imbalance of gut bacteria), constipation and diarrhoea, a foggy brain or headaches (from the alcohol produced), nausea, and other digestive symptoms - all of those listed above. Are these symptoms ringing any bells with you, or someone you know?!
The nutrient deficiencies that PPIs cause, will result in more severe complications over time, including:
- Degenerative brain conditions - dementia and Alzheimer's disease
- Loss of bone density, weak bones, fractures, oesteoporosis and osteopenia
- Acute and chronic kidney diseases, which can be very serious
- Increased incidences of digestive infections - gastroenteritis, food poisoning, Salmonella, Helicobacter pylori infection, C. diff., Campylobacter, and others
- Muscle wasting (especially if taking an anti-inflammatory or NSAID medication)
- Anaemia - iron deficiency and pernicious anaemias
- Increased heart related events - increased blood clots and stroke risk, and heart attacks
- Other digestive system or systemic conditions - SIBO, gastritis, stomach and digestive system cancers, and more.
And if you are relying on the medical system for your health, then you will be going through a lot of medical imaging and pathology tests for these complications, being prescribed more medications to reduce these additional symptoms, which then cause even more side effects, and worsening health, unfortunately. This is the medical roundabout - one medication causes more health issues, which means more medications and more health issues. You need to break this cycle!
Or you can get someone to find the root causes of your reflux and indigestion, or other health issues! That's what I do!
Treating the actual root causes makes far more sense. It means there is no dependence on medications, no side effects or further symptoms, a reduction in risk of all complications, a more permanent resolution to the symptoms, and you can get your health back!
If you are currently taking PPI medications, it can be risky to just stop taking them, especially if your root causes aren't investigated and treated first. If you get lots of burping, reflux, indigestion, bloating, digestive pains, or other digestive symptoms, I can help relieve these symptoms quickly! I can find and fix the root causes of these symptoms, and prevent further complications, especially of PPIs and other medications which don't actually fix the problem, but simply make your health worse.
Avoid the medicine roundabout, and improve your health!